What is the correct lasix dosage for a 75 pound doberman pincher? He has congestion from an enlarged heart (dilated cardiomyopathy -DCM ) and is taking two 5mg tablets of Vetmedin (Pimobendan) 2x daily and 20mg Benaepril once daily. Any suggestions regarding treatment? We spent much $ and lost 2 loved dobies several years ago (and nearly did him) before our recent discovery of DCM-- which seems to kill most dobies. The vets in our area seem to be just becoming aware of DCM and we haven't found a vet cardio. (The vet we've been using tends to "fire from the hip" gave him mdicine for "allergy/cold season"). Our other dobie has a mysterious loud cough like she is trying to clear her throat a couple of times a day. She is traumitized by a vet trip but we managed an echocardiogram from a visiting vet indicating no cardio problems. Still haven't a clue.
jojo (schnauzer) was a perfect very active dog with a small cough. his appetite was huge. we took him to the vet for his yearly shots. the vet said that he wasnt going to give him the shots cuz his heart is enlarged and has a tumor. they couldnt put him asleep to do some testing cuz he would die. they gave us lasix now for over 6 weeks. my dog was perfect in all ways and we were shocked and still are of this diagnosis. ever since that day he is progressing worse, and he has gained at least 5 lbs in 6 weeks and his stomach is huge and his cough is horrible. he is drinking more, but has to be coersed to go potty and doesnt go very much. i am wondering about the lasix and why he is gaining so much weight ever since being put on the drug. he wasnt overweight but now can hardly carry his stomach - all happening in 6 weeks after being on lasix. his appetite still is huge.
Since your vet felt a tumor in addition to the enlarged heart, my guess would be that the tumor is what is putting on the weight. It's apparently growing very large, very fast. Did your vet give you any idea of what kind of tumor he thinks it may be, or give you any idea of how much time you may have left with your dog? I think you need to go back to the vet and get some general guidelines on what to expect as the disease progresses. I'm so sorry for you both. :-(
The increase in weight an abdominal girth is probably not from the medication. The heart tumor your dog's vet diagnose probably precipitating a condition called congestive heart failure (also seen in humans). A dilated/enlarge heart is not a effective heart. This leads to blood pooling in the heart. This cause a blood to pool in the whole cardiovascular system and the water component of the escapes out of the circulatory system. This fluids acumulates in the lungs causing cough fatigue and decrease exersice tolerance. The fluid also escapes to the belly and causes increase abdominal girth. Lasix is a diuretic that attempt to reduce this excess fluid and reduce symptoms. So you see lasix is probably not the cause of the symptoms. Your dog is probably having rapid progression of his medical condition.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.